MAUDE Adverse Event Report: ARTHREX, INC. SLAPDRIVER, RATCHETING QUICK CONNECT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SLAPDRIVER, RATCHETING QUICK CONNECT; ORTHOPEDIC MANUAL SURG INSTR
Model Number SLAPDRIVER, RATCHETING QUICK CONNECT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The device was not received for evaluation; no photos of the failure were provided.Per the event description, the most likely cause of the reported failure is wear and damage caused by repeated use and/or reprocessing.The complaint's allegation cannot be confirmed without the evaluation of the device.
 
Event or Problem Description
On 5/19/2023, it was reported by a distributor via sems that an ar-1999sd ratcheting handle slap driver broke during a procedure.Nothing broke inside the patient.The handle became fixed, and the shaft broke.This was discovered during a procedure, date is unknown.

Brand Name
SLAPDRIVER, RATCHETING QUICK CONNECT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19505350
Report Number1220246-2024-05491
Device Sequence Number6913732
Product Code LXH
UDI-Device Identifier00888867351301
UDI-Public00888867351301
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLAPDRIVER, RATCHETING QUICK CONNECT
Device Catalogue NumberAR-1999SD
Device Lot Number78422110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown